MAUDE Adverse Event Report: FENWAL INTERNATIONAL INC. PLASMACELL XI DISPOSABLE SET WITH SPIKESMART; FOR COLLECTION OF PLASMA BY MEMBRANE FILTRATION. FOR USE WITH THE AURORA XI INST

FENWAL INTERNATIONAL INC. PLASMACELL XI DISPOSABLE SET WITH SPIKESMART; FOR COLLECTION OF PLASMA BY MEMBRANE FILTRATION. FOR USE WITH THE AURORA XI INST
Model Number 6R2600P
Medical Device Problem Code Appropriate Device Problem Term/Code Not Available (3191)
Health Effect - Clinical Code Loss of consciousness (2418)
Date of Event 02/20/2026
Type of Reportable Event Malfunction
Event or Problem Description
The donor is a 55-year-old female donor with a long history of successfully donating plasma at the center ((b)(6) lifetime plasma collections in the current blood establishment computer system with no previously documented donor adverse events) who presented for a routine donation on (b)(6) 2026.The only medical condition the donor had reported was hypertension for which she was prescribed losartan.The donor met all donor eligibility requirements and the donation began at 9:17am following a successful venipuncture in the left arm.During draw cycle #3 the donor began feeling unwell and lost consciousness.Ems was contacted and the donor was transported to the local hospital for evaluation.The procedure targeted a plasma collection volume of 885 ml; however, the final plasma yield was 292 ml.A total of 899 ml of whole blood was processed during the procedure.The donation was terminated during return 3 without completion of a full fluid return.No procedural saline was administered beyond priming volume.A total of 39 ml of sodium citrate anticoagulant was reportedly used during the procedure.The donation was terminated early due to the donor's symptoms which resulted in a rbc loss of less than 200 ml.It was noted that no samples could be collected from the plasma bottle as the plasma had solidified.Center medical staff followed up with the donor and she reported that she had a heart catheterization performed which did not show any blockages.No hospital medical records, diagnostic imaging reports, laboratory data, or discharge summaries have been provided to independently verify the diagnosis, indication, or findings of the hospitalization or cardiac catheterization.Routine laboratory testing beyond required pre-donation eligibility screening and viral marker testing is not performed; therefore, no additional laboratory data were available for review.The donation was performed using the aurora xi plasmapheresis system with a plasmacell xi disposable set (lot fa25k11186).Review of the disposable set batch record did not identify any manufacturing nonconformances or trends that would reasonably be associated with the reported adverse event, and the finished goods lot met all applicable acceptance criteria.A device log file review was conducted by fresenius kabi engineering.Logfile analysis demonstrated markedly reduced anticoagulant (ac) delivery during the procedure.Although the ac pump motor indicated rotation, the ac scale showed minimal change beginning in draw 1 and persisting throughout the procedure.Based on the applied whole blood to anticoagulant ratio, approximately 56 ml of anticoagulant would have been expected to be delivered after priming; however, if the ac scale reading is accurate, only approximately 12 ml of anticoagulant was delivered after priming, indicating a substantial reduction in effective anticoagulation.As a result, a significant portion of the 899 ml of whole blood processed during the procedure may have been inadequately anticoagulated.Repeated alert 10014 (ac scale and pump mismatch), five occurrences of alert 3002 (high p2 pressure), alerts related to draw and return occlusions, multiple air in line detections during return, and progressive redness detected in the plasma line by the hemoglobin detector were recorded during the procedure.The observed findings of high return pressure, draw and return occlusions, air detection events, and plasma line redness are consistent with known downstream effects of insufficient anticoagulation.While these circuit disturbances were temporally associated with reduced anticoagulant delivery, a definitive root cause for the anticoagulant flow restriction could not be established based on available data.Subsequent evaluation of the aurora xi device included completion of a test procedure data sheet (tpds).The device initially failed installation checks due to alert 2005; corrective action was taken, and the device subsequently passed all tpds testing without issue.The alert 2005 did not take place during the donation procedure itself; had it occurred, the procedure would not have commenced.Review of historical device data did not demonstrate a consistent pattern of recurrent anticoagulant flow restriction events in other procedures performed on this device.Loss of consciousness during plasma donation is a recognized adverse event and may be multifactorial, including vasovagal reactions, hemodynamic changes, or donor specific factors.A direct causal relationship between the device, disposable set, or anticoagulant delivery abnormalities and the donor's clinical outcome cannot be definitively established.Therefore, fresenius kabi is reporting this event conservatively.

Brand Name
PLASMACELL XI DISPOSABLE SET WITH SPIKESMART
Common Device Name
FOR COLLECTION OF PLASMA BY MEMBRANE FILTRATION. FOR USE WITH THE AURORA XI INST
Manufacturer (Section D)
FENWAL INTERNATIONAL INC.
carretera sanchez km 18.5
parque industrial itabo zona f
haina, san cristobal
DR 
Manufacturer (Section G)
FENWAL INTERNATIONAL INC.
carretera sanchez km 18.5
parque industrial itabo zona f
haina, san cristobal
DR  
Manufacturer Contact
rebecca mccandless
3 corporate drive
lake zurich, IL 60047
8475502300
MDR Report Key24745142
Report Number3004548776-2026-00137
Device Sequence Number8834510
Product Code GKT
UDI-Device Identifier00810020441116
UDI-Public00810020441116
Combination Product (Y/N)N
Initial Reporter StateNC
Initial Reporter CountryUS
PMA/510(K) Number
BK160028
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 03/31/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? No
Device Model Number6R2600P
Device Catalogue Number6R2600P
Device Lot NumberFA25K11186
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 03/06/2026
Initial Report FDA Received Date03/31/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured11/11/2025
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown